ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Semi-similar solution of an unsteady compressible three-dimensional stagnation point boundary layer flow with massive blowing

Vasantha, R and Nath, G (1985) Semi-similar solution of an unsteady compressible three-dimensional stagnation point boundary layer flow with massive blowing. In: International Journal of Engineering Science, 23 (5). pp. 561-569.

[img] PDF
543.pdf - Published Version
Restricted to Registered users only

Download (627Kb) | Request a copy
Official URL: http://www.sciencedirect.com/science?_ob=MImg&_ima...

Abstract

A semi-similar solution of an unsteady laminar compressible three-dimensional stagnation point boundary layer flow with massive blowing has been obtained when the free stream velocity varies arbitrarily with time. The resulting partial differential equations governing the flow have been solved numerically using an implicit finite-difference scheme with a quasi-linearization technique in the nodal point region and an implicit finite-difference scheme with a parametric differentiation technique in the saddle point region. The results have been obtained for two particular unsteady free stream velocity distributions: (i) an accelerating stream and (ii) a fluctuating stream. Results show that the skin-friction and heat-transfer parameters respond significantly to the time dependent arbitrary free stream velocity. Velocity and enthalpy profiles approach their free stream values faster as time increases. There is a reverse flow in the y-wise velocity profile, and overshoot in the x-wise velocity and enthalpy profiles in the saddle point region, which increase as injection and wall temperature increase. Location of the dividing streamline increases as injection increases, but as the wall temperature and time increase, it decreases.

Item Type: Journal Article
Additional Information: The copyright of this article belongs to Elsevier Science.
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 24 Nov 2009 09:27
Last Modified: 19 Sep 2010 05:35
URI: http://eprints.iisc.ernet.in/id/eprint/20947

Actions (login required)

View Item View Item